MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. LEVO ARM; HEAD/NECK PROCDURE POSITIONER

MIZUHO ORTHOPEDIC SYSTEMS, INC. LEVO ARM; HEAD/NECK PROCDURE POSITIONER
Model Number 7887-050
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2019
Type of Reportable Event Malfunction
Event or Problem Description
The levo arm was being positioned preoperatively and full movement and function of the arm was not available.The ball joint articulation point immediately posterior to the release button and handle was not moving freely.The device was returned to the manufacturer for evaluation.Evidence of fluid ingress and corrosion was found failures with a potential to cause unexpected motion.
 
Additional Manufacturer Narrative
Conclusion of investigation: water ingress caused corrosion at connector, corrosion at gears and shorted the wrist joint motor.This created electrical and mechanical problems leading to the improper functions described by the customer.
 
Event or Problem Description

Brand Name
LEVO ARM
Common Device Name
HEAD/NECK PROCDURE POSITIONER
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern avenue
union city, ca
MDR Report Key9739065
Report Number2921578-2020-00009
Device Sequence Number13946786
Product Code JEA
UDI-Device Identifier00842430104992
UDI-Public00842430104992
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7887-050
Device Catalogue Number7887-050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer05/07/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date06/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2921578-10/16/2019-001-R
Patient Sequence Number1